Journal Article

Robust adaptive control of dynamic hybrid systems

M. De La Sen

in IMA Journal of Mathematical Control and Information

Published on behalf of Institute of Mathematics and its Applications

Volume 17, issue 4, pages 325-361
Published in print December 2000 | ISSN: 0265-0754
Published online December 2000 | e-ISSN: 1471-6887 | DOI:
Robust adaptive control of dynamic hybrid systems

Show Summary Details


This paper deals with the robust adaptive control of a class of non necessarily inversely stable, single-input, single-output, time-invariant, linear hybrid systems. Two input-output descriptions are first obtained being applicable ‘at’ and ‘inbetween’ sampling instants, respectively, from a state-space description of the nominal (i.e. perfectly modeled noisyfree) plant. Those models motivate the use of two different parameter estimation algorithms in the case of unknown plants under bounded disturbances and unmodeled dynamics. Both estimation schemes operate under relative dead zones for updating the estimates. Those dead zones are built by comparing the sizes of the prediction error and a known overbounding function of the contribution of the unmodeled dynamics to the plant output so that the estimation is frozen for small adaptation errors compared with the size of the contribution of the unmodeled dynamics to the output. Both parameter estimates are modified a posteriori when necessary so that the estimated plant models be controllable ‘at’ and ‘inbetween’ sampling instants. The adaptive control law is free of singularities associated with the controller synthesis.

Keywords: controllable estimated models; hybrid systems; robust adaptive control

Journal Article.  0 words. 

Subjects: Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.